Alert archive / Indiana / Special Weather Statements in 2018

Special Weather Statement, NWS Indianapolis, IN

June 10, 2018Montgomery County, Parke County, Vermillion County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 10, 2018, 9:31 AM EDT for Montgomery County, Parke County, Vermillion County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2018, 9:31 AM EDT (13:31 UTC)
Expired
Jun 10, 2018, 10:15 AM EDT
In force
44 min
Issued by
NWS Indianapolis, IN

Counties Montgomery County, IN, Parke County, IN, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

027 
WWUS83 KIND 101331
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
931 AM EDT SUN JUN 10 2018
 
INZ035>037-043>045-101415-
Montgomery IN-Putnam IN-Fountain IN-Boone IN-Parke IN-Vermillion IN-
931 AM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOUNTAIN...PARKE...
WEST CENTRAL BOONE...SOUTHERN VERMILLION...MONTGOMERY AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 1015 AM EDT...

At 931 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Crawfordsville to near
Ridge Farm. Movement was east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Crawfordsville, Lebanon, Clinton, Rockville, Newport, Fairview Park,
Montezuma, Ladoga, Waynetown, Darlington, Linden, New Market, Dana,
Kingman, Advance, Waveland, Russellville, New Ross, Mecca and
Bloomingdale.

LAT...LON 3986 8753 4020 8693 4006 8647 3963 8720
      3969 8753
TIME...MOT...LOC 1331Z 274DEG 34KT 4012 8703 3990 8758 

$$

PUMA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 10, 6:50 AM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 10, 6:50 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
650 AM EDT Sun Jun 10 2018

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 345 AM EDT Sun Jun 10 2018

The early portions of the week will be characterized by northwest
flow and ridge riding thunderstorm complexes. A weak surface
boundary will meander across central Indiana through Tuesday
before a more vigorous cold front passes through the state. There
will be chances for thunderstorms during the afternoon and
evening each day as convective temperatures are met. In the
aftermath of the cold front, more seasonable temperatures in the
mid to upper 80s is expected through the weekend and the
occasional afternoon thunderstorm.

&&

.NEAR TERM /Today/...

Issued at 345 AM EDT Sun Jun 10 2018

The primary focus for today will be focused on the ongoing thunderstorm
complex in eastern Iowa and northern Illinois and how it progresses
into Indiana. Model guidance has been extremely inconsistent at
best, so confidence is relatively low for expected temperatures
and precipitation today. Expectations are for the ongoing
convection to move into central Indiana during the mid morning
hours as it rides along an instability gradient and along the weak
surface boundary. Convective debris and early morning
precipitation will likely lead to temperatures significantly
cooler than was previously expected, so undercut temperatures from
initialized model blend. Going later into the day some recovery
is expected with skies clearing out by mid afternoon. Thoughts are
that there will be another round of thunderstorms firing in
northern Illinois and moving into central Indiana by the late
evening into early over night hours. With lower confidence on the
second round, kept POPs relatively low and broad brushed.

Highs for the afternoon are expected to be in the mid to upper
80s in the southwest and the low to mid 80s across the northern
counties. Winds will generally be out of the southwest at around 8
to 10 mph.

&&

.SHORT TERM /Tonight through Tuesday night/...

Issued at 345 AM EDT Sun Jun 10 2018

Much of what happens on Sunday night and Monday will be dependent
on where outflow boundaries from storms on Sunday settle. Thus,
another low confidence forecast. Ridge riding thunderstorm
complexes will be the main threat for precipitation. Expectations
are that at the start of the period there will be a complex of
storms moving across central Indiana with better chances in the
northern areas. There may be a few lingering thunderstorms going
into the day Monday with additional thunderstorm development
possible in the afternoon when convective temperatures are met.
Another round of thunderstorms is expected Monday afternoon
through the early overnight hours as another weak wave rides along
the ridge and moves into central Indiana. Again, best chances for
rain and thunderstorms will be across the northern counties as a
thunderstorm complex. Confidence begins to increase going into
Tuesday as a stronger upper level wave is expected to move into
the area bringing a cold front that will clear out lingering weak
boundaries from earlier convection. Westerly flow and drier
conditions are expected starting out the day Wednesday.

Overall, much of the area should see a good soaking rain at least
once between Sunday and Wednesday with better chances for higher
amounts across the northern counties.

Highs will generally be in the mid to upper 80s and lows in the
mid to upper 60s on Monday and Tuesday. Convective debris across
the area could lead to lower high temperatures, especially across
the northern counties.

&&

.LONG TERM (Wednesday through Saturday)...

Issued at 223 AM EDT Sun Jun 10 2018

Forecast confidence is high through Wednesday night, then
moderate.

There is strong model agreement Wednesday and Wednesday night will
be mostly dry.  Model temperature forecasts are also close for
that time. Consensus should be accurate to within 3 degrees.

Beginning Thursday the European and American models are close on the
large scale, but differ on details. This suggests overall trends
should work out, but for any given day forecast confidence is only
moderate. Potential errors from the consensus forecast are 5 degrees
for temperatures and 10-20 percent for POPs.

&&

.AVIATION (Discussion for 101200Z TAFs)...

Issued at 650 AM EDT Sun Jun 10 2018

Thunderstorms will be the main issue.

Several waves of storms may affect the sites during the forecast
as a front lingers over the area. Some storms may cause brief LIFR
in heavy rain along with gusty winds. Timing is uncertain, so
general wording will be used in the TAFs, with updates made as
possible.

Between storms VFR should be the rule and winds should be southwest
at 10 knots or less.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...White
NEAR TERM...White
SHORT TERM...White
LONG TERM....JK
AVIATION...JK
Hazardous weather outlook, Jun 10, 5:48 AM EDT, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
548 AM EDT Sun Jun 10 2018

INZ021-028>031-035>049-051>057-060>065-067>072-111000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
548 AM EDT Sun Jun 10 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Thunderstorms likely. Isolated storms could be severe.

Hazards: Lightning. Brief heavy rain. Damaging winds or large hail.

Timing: Possible anytime, but mainly 2 PM to 10 PM.

Discussion: Storms will be triggered by a front stalled over Indiana.
Storms will be most numerous and strongest during the afternoon and
evening when the air will be hot and unstable

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: There will a chance for storms daily except on Wednesday.
It is too early to say if there will be severe weather.

Discussion: A front lingering over Indiana will cause storms the
first part of this week. There should be a brief dry spell under
high pressure Wednesday, then another front could bring more storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon or evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Jun 10, 6:56 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 AM EDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     TSTM WND DMG     1 NNE ROMNEY            40.26N 86.90W
06/10/2018                   TIPPECANOE         IN   PUBLIC

            SEVERAL LARGE LIMBS OF UNKNOWN SIZE BROKEN
            OFF OF HEALTHY TREE. RELAYED VIA SOCIAL
            MEDIA. TIME ESTIMATED FROM RADAR.

&&

AW
Special weather statement, Jun 10, 7:38 AM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
738 AM EDT SUN JUN 10 2018

INZ045>048-052>056-060>063-067-101230-
Johnson IN-Brown IN-Clay IN-Putnam IN-Hendricks IN-Shelby IN-
Greene IN-Hancock IN-Knox IN-Owen IN-Morgan IN-Sullivan IN-Monroe IN-
Marion IN-
738 AM EDT SUN JUN 10 2018

...SPECIAL WEATHER STATEMENT...

At 737 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plainfield to near Robinson. Movement was
southeast at 35 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Indianapolis, Bloomington, Shelbyville, Vincennes, Carmel, Fishers,
Greenwood, Lawrence, Plainfield, Franklin, Greenfield, Beech Grove,
Martinsville, Speedway, Mooresville, Linton, Sullivan, Bloomfield,
Spencer and Southport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3868 8753 3874 8750 3886 8755 3896 8751
      3899 8758 3906 8758 3993 8612 3993 8595
      3962 8565 3890 8703 3890 8712 3884 8714
      3885 8718 3885 8719 3884 8718 3881 8724
      3879 8724 3859 8761 3864 8762
TIME...MOT...LOC 1137Z 310DEG 28KT 3967 8643 3902 8769

PUMA
Special weather statement, Jun 10, 8:13 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
813 AM EDT SUN JUN 10 2018

INZ060-061-067-068-101245-
Daviess IN-Knox IN-Greene IN-Sullivan IN-
813 AM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN...
NORTHEASTERN KNOX...SOUTHWESTERN GREENE AND NORTHERN DAVIESS COUNTIES
UNTIL 845 AM EDT...

At 812 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Linton, or 20 miles northeast of Vincennes, moving
southeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Washington, Bicknell, Odon, Elnora, Plainville, Sandborn,
Edwardsport, Newberry, Crane, Pleasantville and Freelandville.

LAT...LON 3864 8717 3890 8744 3903 8730 3890 8690
TIME...MOT...LOC 1212Z 302DEG 33KT 3893 8732

PUMA
Special weather statement, Jun 10, 8:54 AM EDT, 37 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
854 AM EDT SUN JUN 10 2018

INZ028-035-043-044-101345-
Fountain IN-Parke IN-Warren IN-Vermillion IN-
854 AM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR FOUNTAIN...NORTHERN PARKE...
SOUTHERN WARREN AND NORTHERN VERMILLION COUNTIES UNTIL 945 AM EDT...

At 853 AM EDT, Doppler radar was tracking a strong thunderstorm near
Danville, moving southeast at 60 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Covington, Veedersburg, Williamsport, Newport, Attica, Cayuga, West
Lebanon, Hillsboro, Kingman, Perrysville, Marshall, Newtown, Mellott,
Wallace, Lodi, Pence, Foster, Turkey Run State Park, Yeddo and
Gessie.

LAT...LON 4041 8751 4031 8709 3982 8710 3990 8753
      3999 8753
TIME...MOT...LOC 1253Z 297DEG 52KT 4017 8755

PUMA
Special weather statement, Jun 10, 9:07 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
907 AM EDT SUN JUN 10 2018

INZ067-101345-
Knox IN-
907 AM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 945 AM
EDT...

At 907 AM EDT, Doppler radar was tracking a strong thunderstorm near
Sumner, or near Lawrenceville, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vincennes, Bicknell, Monroe City, Wheatland, Bruceville, Decker and
Vincennes University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3849 8769 3851 8765 3855 8767 3859 8764
      3859 8761 3864 8762 3868 8753 3874 8750
      3883 8752 3880 8724 3873 8725 3873 8726
      3853 8742 3854 8742 3853 8748 3850 8749
      3852 8754 3849 8754 3850 8758 3845 8760
TIME...MOT...LOC 1307Z 291DEG 30KT 3875 8781

PUMA
Special weather statement, Jun 10, 9:31 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
931 AM EDT SUN JUN 10 2018

INZ035>037-043>045-101415-
Montgomery IN-Putnam IN-Fountain IN-Boone IN-Parke IN-Vermillion IN-
931 AM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOUNTAIN...PARKE...
WEST CENTRAL BOONE...SOUTHERN VERMILLION...MONTGOMERY AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 1015 AM EDT...

At 931 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Crawfordsville to near
Ridge Farm. Movement was east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Crawfordsville, Lebanon, Clinton, Rockville, Newport, Fairview Park,
Montezuma, Ladoga, Waynetown, Darlington, Linden, New Market, Dana,
Kingman, Advance, Waveland, Russellville, New Ross, Mecca and
Bloomingdale.

LAT...LON 3986 8753 4020 8693 4006 8647 3963 8720
      3969 8753
TIME...MOT...LOC 1331Z 274DEG 34KT 4012 8703 3990 8758

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:52 AM EDTSpecial Weather StatementINDFountain, Warren38 min
Jun 10, 6:18 AM EDTSpecial Weather StatementINDClinton, Montgomery, Tippecanoe42 min
Jun 10, 6:20 AM EDTSpecial Weather StatementINDFountain, Parke, Vermillion40 min
Jun 10, 6:30 AM EDTSevere Thunderstorm WarningINDBoone, Clinton, Fountain, Montgomery, Tippecanoe45 min
Jun 10, 7:38 AM EDTSpecial Weather StatementINDGreene, Johnson, Marion, Morgan, Owen, Sullivan52 min
Jun 10, 8:13 AM EDTSpecial Weather StatementINDDaviess32 min
Jun 10, 8:54 AM EDTSpecial Weather StatementINDFountain, Warren51 min
Jun 10, 9:07 AM EDTSpecial Weather StatementINDKnox38 min
Jun 10, 9:33 AM EDTSpecial Weather StatementINDClinton, Tippecanoe42 min
Jun 10, 9:44 AM EDTSpecial Weather StatementINDKnox46 min
Jun 10, 1:00 PM EDTSpecial Weather StatementINDBartholomew, Decatur, Jennings45 min
Jun 10, 2:23 PM EDTAreal Flood WarningINDFountain, Vermillion, Warren6 hr
Jun 10, 3:00 PM EDTSpecial Weather StatementINDMontgomery45 min
Jun 10, 3:27 PM EDTSpecial Weather StatementINDPutnam48 min
Jun 10, 3:38 PM EDTSpecial Weather StatementINDFountain, Vermillion52 min
Jun 10, 3:56 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion, Warren34 min
Jun 10, 4:08 PM EDTTornado WarningINDParke, Vermillion22 min
Jun 10, 4:17 PM EDTAreal Flood WarningINDMontgomery3 hr
Jun 10, 4:24 PM EDTSevere Thunderstorm WarningINDMontgomery, Parke, Putnam, Vermillion, Vigo36 min
Jun 10, 4:26 PM EDTTornado WarningINDParke, Putnam19 min
Jun 10, 4:29 PM EDTSevere Thunderstorm WarningINDClay, Vigo31 min
Jun 10, 4:38 PM EDTTornado WarningINDPutnam37 min
Jun 10, 4:46 PM EDTSevere Thunderstorm WarningINDClay, Hendricks, Monroe, Montgomery, Morgan, Owen and 2 more44 min
Jun 10, 4:56 PM EDTAreal Flood AdvisoryINDParke3 hr
Jun 10, 4:56 PM EDTTornado WarningINDHendricks, Putnam19 min
Jun 10, 5:14 PM EDTSevere Thunderstorm WarningINDKnox46 min
Jun 10, 5:23 PM EDTSevere Thunderstorm WarningINDBrown, Greene, Johnson, Marion, Monroe, Morgan and 1 more37 min
Jun 10, 6:15 PM EDTSpecial Weather StatementINDDaviess30 min
Jun 10, 6:24 PM EDTAreal Flood WarningINDKnox3 hr
Jun 10, 7:28 PM EDTFlash Flood WarningINDKnox6 hr

Nearby

Special Weather Statements in Indiana, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.